MAUDE Adverse Event Report: FLOWER ORTHOPEDICS DBK 030; DRILL BIT KIT, 3.0MM

FLOWER ORTHOPEDICS DBK 030; DRILL BIT KIT, 3.0MM
Catalog Number DBK 030
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The drill bit could not be removed by the surgeon as the surgeon assessed that it would cause increased morbidity to the patient.There is currently a minimum of 0.1mm clearance between the drill bit and drill guide, which could have caused the drill guide to get stuck.Dbk 030 shall be updated to have an increased clearance.
 
Event or Problem Description
Dbk 030 broke, a piece was left in the patient.According to (b)(6) (sales rep), the drill bit got stuck within the drill guide and because the drill bit was stuck, it warped and a piece of the drill bit was broken off and left within the patient.The surgeon had no interference when inserting the screw where the drill bit broke off and the case went on.

Brand Name
DBK 030
Common Device Name
DRILL BIT KIT, 3.0MM
Manufacturer (Section D)
FLOWER ORTHOPEDICS
100 witmer rd.
suite 280
horsham PA 19044
MDR Report Key8605769
Report Number3009996260-2019-00003
Device Sequence Number2115050
Product Code HTW
UDI-Device Identifier00840118104623
UDI-Public840118104623
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDBK 030
Device Lot Number2014000489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR